Alert archive / Minnesota / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

June 15, 2011Renville County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 15, 2011, 1:52 PM CDT for Renville County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 1:52 PM CDT (18:52 UTC)
Expired
Jun 15, 2011, 2:45 PM CDT
In force
53 min
Issued by
NWS Twin Cities, MN

County Renville County, MN

The radar

The Minneapolis radar (KMPX), 111 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WWUS83 KMPX 151852
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 PM CDT WED JUN 15 2011

MNZ056-057-065-151945-
CHIPPEWA-KANDIYOHI-RENVILLE-
152 PM CDT WED JUN 15 2011

AT 148 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR PRINSBURG. THIS STORM WAS MOVING SOUTHEAST AT 20
MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PRINSBURG.
  BLOMKEST.
  OLIVIA.
  BIRD ISLAND.

LAT...LON 4491 9477 4465 9482 4484 9530 4505 9518
TIME...MOT...LOC 1851Z 295DEG 18KT 4492 9513

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 15, 1:09 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 15, 1:09 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
109 PM CDT WED JUN 15 2011

.DISCUSSION...
ELONGATED UPPER TROF FROM E NODAK INTO SE MN WILL LIFT SLOWLY NE
TDY. LIFT WILL BE MAINTAINED THRU MUCH OF THE DAY ACRS EC MN INTO WI
WHICH IS DEPICTED FAIRLY WELL ON 310K ISENTROPIC SURFACE. WC WI
WHICH HAS ONLY SEEN AROUND .25 RAIN THUS FAR SHOULD PICK UP SOME .50
TOTALS THIS MORNING. PRECIPITATION HAS PRETTY MUCH CLEARED OUT OF SW
MN...BUT EXPECT SCT SHOWERS AND A FEW THUNDERSTORMS TO REDEVELOP
THIS AFTERNOON AS VORT MAX IN SW NODAK DRIVES ACROSS S MN. MID LEVEL
LAPSE RATES PRETTY STEEP WITH 1000-700MB LAPSE RATES OF 8C/KM AS
COLD POCKET OF B16C 500 MB TEMPS DROPS INTO AREA. WITH SOME BREAKS
IN THE CLOUDS AREAS SW OF MN RIVER SHOULD SEE AFTERNOON TEMPERATURES
GET INTO THE MID 70S...BUT MID 60S SHOULD BE ABOUT IT IN WI ZONES.

SCT SHOWERS WILL CONTINUE MAINLY OVER WI ZONES THRU THE EVENING AS
UPPER LOW MOVES ACROSS.  MAY SEE A FEW SHOWERS CONTINUING INTO
THURSDAY IN THE NE WI ZONES WHERE SOME SOME UPPER TROFFING STILL
PRESENT. RIDGING BUILDING INTO REMAINING AREAS SHOULD MAKE FOR A DRY
THURSDAY.

NOT MUCH OF A BREAK IN WHAT IS LOOKING LIKE AN UNSETTLED WEATHER
PATTERN SHAPING UP INTO THE MIDDLE OF NEXT WEEK. SHOWERS AND
THUNDERSTORMS WILL ALREADY RETURN TO SW 1/2 OF AREA ON FRIDAY AS
UPPER RIDGE SLIDES TO THE EAST ALLOWING A RETURN OF MOISTURE AND
INSTABILITY. THE HEAVIER RAINS SHOULD STAY TO OUR SOUTH NEAR A WARM
FRONT ACROSS S IA AT LEAST THRU SATURDAY...BUT AS UPPER FLOW
AMPLIFIES MORE SIGNIFICANT RAINS COULD LIFT INTO AREA LATER IN THE
WEEKEND.

&&

.AVIATION.../18Z TAF ISSUANCE/

IFR CEILINGS ARE SLOWLY CLEARING FROM WEST TO EAST IN CENTRAL AND
EASTERN MN THIS AFTERNOON. AREAS IN FAR EASTERN MN CAN EXPECT THE
IFR CONDITIONS TO CLEAR BETWEEN 1 PM AND 2 PM CDT THIS AFTERNOON.
IN THE WAKE OF THE LOW STRATUS...TOWERING CUMULUS AND SHOWERS ARE
DEVELOPING WHERE SUNSHINE IS BREAKING OUT. COVERAGE WILL NOT BE
GREAT WITH THE SHOWERS...AND SCATTERED SHOWERS WILL LARGELY BE
CONFINED TO SOUTHWEST AND SOUTH CENTRAL MN. THERE IS ENOUGH
INSTABILITY TO GENERATE WEAK THUNDERSTORMS AND EVEN A FEW
LIGHTNING STRIKES THIS AFTERNOON. WESTERN WISCONSIN WILL BE THE
LAST TO CLEAR THE STRATUS LATE THIS AFTERNOON. THERE IS THE
POTENTIAL FOR MVFR/IFR FOG/STRATUS TO DEVELOP AGAIN LATE TONIGHT
GIVEN THE ABUNDANCE OF LOW LEVEL MOISTURE. HAVE TRENDED THE TAF
ABOVE MODEL GUIDANCE...WHICH IS VERY PESSIMISTIC AND SEEMS SOMEWHAT
OVERDONE.

KMSP...ITS BARELY 18Z AND IT LOOKS LIKE THE AIRPORT IS ALREADY
TRYING TO GET ABOVE 1000FT. THIS IS A GOOD SIGN...BUT EXPECT SUB
1700FT CEILINGS TO LINGER A COUPLE HOURS LONGER. THE SHOWERS/WEAK
THUNDERSTORMS SHOULD ALSO LARGELY REMAIN SOUTHWEST OF THE AIRPORT.
THE THREAT FOR THUNDER AT THE AIRPORT IS PRETTY LOW...BUT NOT OUT
OF THE QUESTION THAT A FEW SHOWERS MAKE IT TO THE METRO LATE THIS
AFTERNOON. SHOULD MAINTAIN THE WEST/NORTHWEST COMPONENT TO THE
WIND...AND GRADUALLY VEER WINDS OVERNIGHT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

BAP/CLF
Hazardous weather outlook, Jun 15, 1:12 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
112 PM CDT WED JUN 15 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
161815-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
112 PM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DEVELOPING SHOWERS IN WESTERN AND SOUTHERN MINNESOTA THIS
AFTERNOON COULD PRODUCE A FEW LIGHTNING STRIKES. THE THUNDERSTORMS
THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. ANY THUNDERSTORMS WILL
DIMINISH NEAR SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA ON
FRIDAY THROUGH TUESDAY. AT THIS TIME...SUNDAY AND MONDAY LOOK TO
SUPPORT A BEST CHANCE FOR POSSIBLE SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 15, 1:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 PM CDT WED JUN 15 2011

MNZ056-057-065-151945-
CHIPPEWA-KANDIYOHI-RENVILLE-
152 PM CDT WED JUN 15 2011

AT 148 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR PRINSBURG. THIS STORM WAS MOVING SOUTHEAST AT 20
MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PRINSBURG.
  BLOMKEST.
  OLIVIA.
  BIRD ISLAND.

LAT...LON 4491 9477 4465 9482 4484 9530 4505 9518
TIME...MOT...LOC 1851Z 295DEG 18KT 4492 9513

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:22 PM CDTRiver Flood WarningMPXBrown13 days
Jun 15, 3:18 PM CDTSpecial Weather StatementMPXCarver, Le Sueur, McLeod, Nicollet, Scott, Sibley57 min
Jun 15, 3:27 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, McLeod48 min
Jun 15, 4:02 PM CDTSpecial Weather StatementMPXDakota, Le Sueur, Rice, Scott58 min
Jun 15, 4:15 PM CDTSpecial Weather StatementMPXHennepin60 min
Jun 15, 4:39 PM CDTAreal Flood AdvisoryMPXBrown24 hr
Jun 15, 5:08 PM CDTSpecial Weather StatementMPXGoodhue52 min

Nearby

Special Weather Statements in Minnesota, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.